GMP oxytetracycline capsules BP 250mg
Patients with rare hereditary problems of galactose intolerance, the Lapp lactase deficiency or glucose-galactose malabsorption should not take this medicine as this product contains lactose and sucrose.
Tetracycline drugs may cause permanent tooth discoloration (yellow-grey-brown), if administered during tooth development, in the last half of pregnancy and in infancy up to twelve years of age. Enamel hypoplasia has also been reported. This adverse reaction is more common during long-term use of the drug but has been observed following repeated short-term courses.
The anti-anabolic action of tetracyclines may cause an increase in BUN. While this is not a function, higher serum levels of Oxytetracycline may lead to azotaemia, hyperphosphataemia and acidosis.
Absorption is adversely affected by milk, antacids and aluminium, calcium, iron, magnesium and zinc salts.
Tetracyclines depress plasma prothrombin activity, therefore reduced dosages of concurrent anticoagulants may be required.
The use of tetracyclines in general is contraindicated in renal impairment due to excessive systemic accumulation and used with caution in patients with hepatic impairment or those receiving drugs which may have hepatotoxic effects; high doses should be avoided.
Special care should be taken when treating the elderly.
In long-term therapy, periodic laboratory evaluation of organ systems, including haematopoietic, renal and hepatic studies should be performed.
High doses of tetracyclines have been associated with a syndrome involving fatty liver degeneration and pancreatitis.
When treating venereal disease, where co-existent syphilis is suspected, proper diagnostic procedures should be utilised. In all such cases, monthly serological tests should be made for at least 4 months.
Care is advised when administering to patients with myasthenia gravis.
Treatment should cease if symptoms of benign intracranial hypertension (e.g. headache and visual disturbance) develop.
Photosensitivity reactions may occur in hypersensitive persons and such patients should be warned to avoid direct exposure to natural or artificial sunlight and to discontinue therapy at the first sign of skin discomfort.
The use of antibiotics may occasionally result in the overgrowth of non susceptible organisms including Candida. If a resistant organism appears, the antibiotic should be discontinued and appropriate therapy instituted.